Log in
Macular Society
2,461 members1,179 posts

Strange light

Hi. Just had third eylea Injection for CNV not sure what happens next.

For the past 6 or 7 weeks I have been getting a light in central vision. It almost looks like a mirror turning. I notice it if I'm somewhere quite dark or looking at computer screen in dimly lit room. Optician has checked back of eye and it looks ok. He said to mention it next time I am at clinic. Wonder if anyone else has had similar. Thanks 2468G

16 Replies
oldestnewest

Yes, quite definitely. It started before I'd had any injections, some months before I went to emergency about my right eye, having been there about 18 months earlier with my left (which I didn't have treated). I'm not entirely sure which eye it's coming from. It is like a small ragged-edged disc in my paracentral vision, maybe missing a segment, and it's like a mirror reflecting a very bright light. It lasts for a few seconds and may describe roughly a circle around my paracentral vision or may fly off, generally downwards to the side.

I asked in an optician's about it and it didn't raise alarms. I asked the consultant before I had my first Eylea injection and he just said that I would be experiencing all sorts of visual effects with my eye as it was.

2 likes
Reply

Thanks Ironbrain. That sounds just like it. Its always so comforting when someone else is experiencing the same strange thing. Makes you wonder what other sorts of visual effects your optician was refering to. I appreciate your reply.

Reply

At the time I visited the opticians, I occasionally got like a layer of dull-coloured mist, maybe sometimes reddish, sometimes greenish, lying just below the horizontal centre line of my vision.

Currently, since starting Eylea injections, when I first wake up, my whole vision is sort of tinted blood-red – normal brightness, not dull, not over bright. Also when I look at a light outside at night, when I first do so, it appears quite red but appears more as it should if I look at it for a few seconds.

Another colour phenomenon I experience since starting Eylea injection is colours becoming brighter as I look at them. I use a bright yellow washing-up cloth. Usually when I look at it, it appears dull yellow. If I pick it up, let it fall out flat and hold it in front of my face for a few seconds, I see it become the bright yellow it is.

1 like
Reply

Hi. You have got a lot of visual issues to cope with. Maybe they will lessen in time. Odd that the yellow cloth becomes brighter as you look at it. I would be interested to hear what strange things other people are experiencing.

I am hoping that the Eylea will bring back the colour in my affected eye as some colours are faded. Blue appears greenish. Only had 3 injections with some improvement so can be optimistic.

Reply

I occasionally get that too, like a brighter flicker in the central vision in a dark room when I open my eyes. It was there before I started Eylea injections and only lasts a few seconds. More or less started when I was told I had Wet AMD in the right eye. Just one of the things I've learnt to live with and doesn't appear to happen in brighter light.

1 like
Reply

Hi MikeG1944. Yes it only happens in low light to me too. I guess it is to do with the condition rather than the Eylea. At first I thought it was the injection. As you say something to learn to live with along with everything else. Thanks for replying.

1 like
Reply

Dear 2468G,

It would be worth ringing your ophthalmologist via their secretary and posing the question.

I am unsure from your description, but one thing worth considering is if you could perhaps be experiencing Charles Bonnet visual hallucinations? I am attaching a link to our leaflet describing these:

macularsociety.org/sites/de...

Just to make you aware, we are currently offering free 6 month membership. This is a good way to keep up with current developments:

macularsociety.org/6months

Please do not hesitate to contact us if we can be of any further help.

The Macular Society helpline is open 9am – 5pm Monday to Friday on 0300 3030 111.

Alternately, you can contact us via:

help@macularsociety.org

Kind regards

1 like
Reply

Hi Rosalyn. I have an appointment at clinic in a few days and scan I think to see how treatment is going, so I will be mentioning it. Thanks for information I am going to download leaflet now.

1 like
Reply

Hi 2468G!

Elsie from Canada here- i’ve Had exactly what you’re describing. It disappeared after awhile. I’ve had 112 injections over 9 yr, am finally stable and dry, but still getting Eylea injections every 4 weeks.

Good luck!

2 likes
Reply

Hi Elsie from Canada. Thanks for letting me know that. I am pleased to know it may disappear after awhile and that it isn't so unusual.

The amount of injections some of you guys have had is incredible. I wonder if it ever becomes less of an ordeal.

Thank you for sharing.

Reply

I have as you are explaining in my non diseased eye. Had 4 comprehensive eye test. My left has MD but I am seeing this strange light in my right. Its a mystery sometimes I think that we are more aware of any visual than normal people so that s why its an issue for us

Reply

Sorry Ngatt. My phone corrected your name to Matt. Nothing to do with my vision. Silly predictive texting.

Reply

Hi Matt.

There seems to be a few of us experiencing a similar thing.

I mentioned it to one of the nurses and he said many people with macular issues report strange issues such as seeing lights. I guess it's just something else we have to put up with.

2468G

Reply

Lol to get us more worried :) I try and not think about it then ...

Reply

I to experience a similar revolving light. My specialist said try to ignore it, it's nothing to worry about and will probably disappear over time. I have been having injections for 5 years and my eye seems stable at present. Best of luck to you.

Reply

Hi Gofdave33.

Thanks for response. Interesting that a couple of other people have same experience. I have got used to it happening now and it doesn't bother me as much. I would hope it disappears in time. Glad you are in a stable condition at present. 2468G

Reply

You may also like...